MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "breakage of the dm detected by x-ray examination.It should be noted that the patient is under pharmacological treatment for osteoporosis.Six months after the operation, retrotrochanteric pain in the operated limb is reported without trauma.Following x-ray, a rupture of the dm was detected.Revision on (b)(6) 2023 for nail removal and prosthetic implant plus plates and cerclages.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device returned and is indeed broken.The devices returned include a long gamma nail, a lag screw, a set screw and a distal locking screw.The catalog and lot numbers reported could be confirmed.The nail was indeed confirmed to be broken in two at the level of the lag screw hole.On the proximal broken part, on the inside wall of the lag screw hole, misdrilling marks can be noticed, indicating that the nail was hit by the drill during the preparation of the lag screw hole.A fracture analysis of the broken bridges shows clear rest lines going from the lateral to the medial side, highlighted in red below.These rest lines are clear indicators of a fatigue fracture.The fracture most probably started when the drill hit the nail during the preparation of the lag screw hole, introducing a fracture that propagated during the use of the product, and leading to a total breakage of the two parts of the nail.Based on investigation, the root cause was attributed to be user related.The misdrilling which happened during the preparation of the lag screw hole preparation is the most probable root cause of the fatigue fracture of the nail.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17901230
Report Number0009610622-2023-00348
Device Sequence Number3366818
Product Code HSB
UDI-Device Identifier07613252274285
UDI-Public07613252274285
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35251360S
Device Lot NumberK0E86F4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale